Arkansas, 2015Drought in Arkansas, November 1 to 12, 2015
November 1 to 12, 2015 · NWS MEG · 2 events in 2 counties and zones
Abnormally dry conditions during the latter part of the summer into the early part of fall led to moderate(D2) drought conditions over portions of Eastern Arkansas during the early part of November. The drought had little impact with agriculture as the dry weather allowed crops to be harvested and winter wheat to be planted.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abnormally dry conditions during the latter part of the summer into the early part of fall led to moderate(D2) drought conditions over portions of Eastern Arkansas during the early part of November. The drought had little impact with agriculture as the dry weather allowed crops to be harvested and winter wheat to be planted. However, the dry conditions did elevate the risk of wildfires. River and lake levels were also at low levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 31, 10:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 31, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CDT SAT OCT 31 2015
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 933 PM CDT SAT OCT 31 2015/
UPDATE...
NO SIGNIFICANT CHANGES WERE MADE TO THE CURRENT FORECAST. DRIZZLE
IS STILL EXPECTED TO DEVELOP...ESPECIALLY AFTER MIDNIGHT...ACROSS
MUCH OF THE REGION. SOME FOG IS POSSIBLE AS WELL...WHICH COULD BE
LOCALLY DENSE ACROSS PORTIONS OF NORTHEAST ARKANSAS. TEMPERATURES
WILL NOT FALL SUBSTANTIALLY WITH CLOUD COVER AND A VERY MOIST
BOUNDARY LAYER PREVENTING HEAT LOSS. RAIN IS FORECAST TO MOVE BACK
INTO THE MID-SOUTH ON SUNDAY UNDER CLOUDY SKIES AND COOL
TEMPERATURES.
TVT
PREV DISCUSSION... /ISSUED 642 PM CDT SAT OCT 31 2015/
UPDATE...
UPDATED FOR 00Z TAFS...
PREV DISCUSSION... /ISSUED 313 PM CDT SAT OCT 31 2015/
DISCUSSION...WATER VAPOR SATELLITE TRENDS THIS AFTERNOON PLACE AN
UPPER LEVEL TROUGH AXIS FROM THE UPPER MIDWEST BACK THROUGH THE
CENTRAL/SOUTHERN PLAINS AND INTO MEXICO AN UPPER LEVEL LOW AT THE
BASE OF THIS UPPER LEVEL TROUGH IS LOCATED NEAR THE TEXAS/MEXICO
BORDER. A WARM CONVEYOR BELT OF MOISTURE FROM BOTH THE PACIFIC AND
GULF OF MEXICO IS PRODUCING RAIN ACROSS THE MID SOUTH THIS
AFTERNOON AND SOME THUNDERSTORMS ALONG THE LA/MS GULF COAST. AS OF
3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE 50S AT
MOST LOCATIONS. PRECIPITATION CHANCES FOR TONIGHT THROUGH THE
REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK AND AGAIN TOWARDS
THE LATTER HALF OF NEXT WEEK ARE THE PREDOMINANT CHALLENGES IN
THIS AFTERNOON/S FORECAST.
REGIONAL WSR-88D RADAR TRENDS SHOW THE BACK EDGE OF RAIN NOW JUST
EAST OF THE MISSISSIPPI RIVER. AT THIS TIME...THINK A MAJORITY OF
THE RAINFALL THAT HAS PERSISTED THROUGH THE DAY WILL BE OUT OF THE
MID SOUTH BY THIS EVENING AS BETTER UPPER LEVEL FORCING TRANSLATES
EAST. MODELS HAVE TRENDED A BIT SLOW WITH THE PROGRESSION OF THE
RAIN TODAY AND LEANED TOWARD THE HRRR WHICH SEEMS TO HAVE THE BEST
HANDLE ON CURRENT TRENDS. SHORT TERM MODEL SOUNDINGS INDICATE
SOME DRYING IN THE MID/UPPER LEVELS TONIGHT EXCEPT FOR THE
BOUNDARY LAYER. THERE MAY BE A POTENTIAL FOR PERHAPS SOME PATCHY
DRIZZLE ONCE THE RAIN MOVES OUT AND POSSIBLY SOME FOG OVERNIGHT.
SHORT TERM MODELS INDICATE RAIN CHANCES WILL BEGIN TO RETURN
ACROSS THE MID SOUTH ON SUNDAY AS THE UPPER LEVEL LOW OVER
MEXICO/WEST TEXAS MOVES NORTHEAST INTO THE LOWER MISSISSIPPI
VALLEY. THE BEST CHANCES FOR SHOWERS AND PERHAPS AN ELEVATED
THUNDERSTORM OR TWO WILL BE NORTH MISSISSIPPI...ESPECIALLY SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT. BY MONDAY MORNING...RAIN CHANCES
WILL GRADUALLY BEGIN TO DIMINISH INTO MONDAY AFTERNOON AS THE
UPPER LEVEL LOW MOVES EAST INTO THE TENNESSEE VALLEY/SOUTHEAST
UNITED STATES.
LONG TERM MODELS INDICATE UPPER LEVEL RIDGING WILL BUILD INTO THE
MID SOUTH AND PERSIST ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH
WEDNESDAY. RAIN CHANCES WILL GRADUALLY BEGIN TO INCREASE AGAIN
ACROSS THE REGION BY THURSDAY AS THE UPPER LEVEL RIDGE MOVES EAST
AND SEVERAL SHORTWAVES EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MOVE
ACROSS THE REGION. THIS WILL BRING A RETURN OF UNSETTLED WEATHER
AND SUBSEQUENT SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES
OCCURRING NEXT THURSDAY NIGHT THROUGH FRIDAY NIGHT. TEMPERATURES
NEXT WEEK WILL AVERAGE MAINLY IN THE 70S WITH LOWS IN THE 50S AND
60S.
CJC
&&
.AVIATION...
06Z TAFS
EXTENDED IFR EVENT WILL CONTINUE THROUGH THE NEXT 24 HOURS...AHEAD
OF AN APPROACHING UPPER LOW. SHORT TERM CONCERN DURING THE OVERNIGHT...
GIVEN THE EARLIER PARTIAL DEPARTURE OF LOW CLOUDS... IS ONSET OF
FOG/LIFR CIGS.
EXTENDED OVERRUNNING EVENT WILL CONTINUE SUNDAY...WITH LIMITED
CHANCES OF VFR...EXCEPT PERHAPS AT JBR DURING THE AFTERNOON. ANY
CHANCES OF VFR SHOULD QUICKLY CLOSE DOWN BY LATE AFTERNOON
SUNDAY...WITH ELEVATED TROPICAL MOISTURE SURGING NORTH...
INCREASING RAIN CHANCES AND REINFORCING THE LOW LEVEL MOIST
INVERSION.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 31, 3:16 AM CST, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CDT SAT OCT 31 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
416 AM CDT SAT OCT 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Drought, Lee
- When
- November 1, 12:00 AM CST to November 12, 7:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.781, -90.782 (the zone’s center; the record gives no point)
Severe (D2) drought conditions diminished to moderate (D1) by the middle of the month.
Drought, Phillips
- When
- November 1, 12:00 AM CST to November 12, 7:00 AM CST
- Where
- Phillips forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Severe (D2) drought conditions diminished to moderate (D1) by the middle of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, November 1 to 2, 2015$1.0 million · 52 kt wind · 3 events
- Tornado and Flash Flooding in Florida, November 1 to 2, 2015$101,000 · EF1 · 10 events
- Tornadoes in Georgia, November 1 to 2, 2015$67,000 · EF0 · 4 events
- Flood in Texas, November 1 to 4, 2015$25,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, November 1, 2015$20,000 · 61 kt wind · 2 events
- High Wind in Wyoming, November 1, 201556 kt wind · 13 events
- Dense Fog in Kentucky, November 1 to 2, 201512 events
- Drought in California, November 1 to 30, 201511 events
- Dense Fog in Missouri, November 1 to 2, 201511 events
- Drought in New Jersey, November 1 to 30, 201510 events
- High Wind in New York, November 1, 2015$15,000 · 65 kt wind · 1 event
- Dense Fog in Indiana, November 1 to 2, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617721, 617722.